# SDR 2023FA0000089

- Difficulty date: February 17, 2023
- Submitted: February 17, 2023
- Operation: General aviation
- Aircraft: N142VA
- Make and model: Robsin R22
- Aircraft serial: 3771
- Aircraft time: 9,665 hours
- System (JASC): 5100 · Standard Practices/Structures
- Part: Bearing
- Part number: A1593
- Part serial: SNC0505
- Condition: Brinelled
- Location: Main Rotor Blade
- Part time: 752 hours
- Component: Main Rotor Blad, Robsin
- Component part number: A0166
- Stage of operation: HO
- How discovered: C
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

THIS IS IN RESPONSE TO SIAB 2023-01. MR SPINDLE BEARINGS WERE FOUND TO HAVE SIGNS OF BRINELLING AFTER ONLY 750 HOURS OF SERVICE. SINCE THERE IS ONLY ONE SPOT FOR PART AND SERIAL NUMBERS HERE IS THE OTHER SET OF BEARINGS INFORMATION; BEARINGS: PN: A159-3 SN: SNC-0499, INSTALLED ON MRB PN: A016-6 SN: 529, BOTH BEARINGS AND MR BLADES HAVE SAME TTIS. THIS IS THE SECOND TIME SINCE THE BLADES WERE INSTALLED THAT THE BEARINGS HAVE DONE THIS. THE FIRST SET ONLY LASTED 200 HOURS. GRANTED THE SHIP IS PRIMARILY USED FOR FLIGHT TRAINING BUT OUR PILOTS HAVE HAD A GOOD TRACK RECORD OF TELLING US WHEN AN OVERSPEED OCCURS. EVEN IF AN OVERSPEED OCCURS IT TAKES A LOT TO DAMAGE THOSE BEARINGS. USUALLY AN OVERSPEED OF ABOUT 112-114% WONT CAUSE ANY DAMAGE, 116% AND UP FOR MORE THAN A SECOND WOULD CAUSE SOME BRINELLING. BUT THE BEARINGS THAT I HAVE FELT IN THESE LAST TWO SETS WERE WORSE THAN THAT, AND I HAVE A HARD TIME BELIEVING THAT WE HAVE HAD THAT MAY OVERSPEEDS.
